logo AFST
On the ergodicity of geodesic flows on surfaces of nonpositive curvature
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 24 (2015) no. 3, pp. 625-639.

Let M be a smooth compact surface of nonpositive curvature, with genus 2. We prove the ergodicity of the geodesic flow on the unit tangent bundle of M with respect to the Liouville measure under the condition that the set of points with negative curvature on M has finitely many connected components. Under the same condition, we prove that a non-closed “flat” geodesic doesn’t exist, and moreover, there are at most finitely many flat strips, and at most finitely many isolated closed “flat” geodesics.

Soit M une surface lisse compacte de courbure négative ou nulle, de genre 2. Nous prouvons l’ergodicité du flot géodésique sur la tangente du faisceau unitaire de M par rapport à la mesure de Liouville, en supposant que l’ensemble des points à courbure négative sur M a un nombre fini de composantes connexes. Sous la même hypothèse, nous prouvons qu’il n’existe pas de géodésique “plate” non-fermée. De plus, il existe au plus un nombre fini de bandes plates, et au plus un nombre fini de géodésiques fermées “plates” isolées.

Received:
Accepted:
Published online:
DOI: 10.5802/afst.1457
Keywords: Ergodicity, Geodesic flow, Nonpositive curvature, Flat geodesic, Expansivity
Weisheng Wu 1

1 School of Mathematical Sciences, Peking University, Beijing, 100871 (China)
@article{AFST_2015_6_24_3_625_0,
     author = {Weisheng Wu},
     title = {On the ergodicity of geodesic flows on surfaces of nonpositive curvature},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {625--639},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 24},
     number = {3},
     year = {2015},
     doi = {10.5802/afst.1457},
     mrnumber = {3403734},
     language = {en},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1457/}
}
TY  - JOUR
TI  - On the ergodicity of geodesic flows on surfaces of nonpositive curvature
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2015
DA  - 2015///
SP  - 625
EP  - 639
VL  - Ser. 6, 24
IS  - 3
PB  - Université Paul Sabatier, Toulouse
UR  - https://afst.centre-mersenne.org/articles/10.5802/afst.1457/
UR  - https://www.ams.org/mathscinet-getitem?mr=3403734
UR  - https://doi.org/10.5802/afst.1457
DO  - 10.5802/afst.1457
LA  - en
ID  - AFST_2015_6_24_3_625_0
ER  - 
%0 Journal Article
%T On the ergodicity of geodesic flows on surfaces of nonpositive curvature
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2015
%P 625-639
%V Ser. 6, 24
%N 3
%I Université Paul Sabatier, Toulouse
%U https://doi.org/10.5802/afst.1457
%R 10.5802/afst.1457
%G en
%F AFST_2015_6_24_3_625_0
Weisheng Wu. On the ergodicity of geodesic flows on surfaces of nonpositive curvature. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 24 (2015) no. 3, pp. 625-639. doi : 10.5802/afst.1457. https://afst.centre-mersenne.org/articles/10.5802/afst.1457/

[1] Barreira (L.) and Pesin (Y.B.).— Lyapunov Exponents and Smooth Ergodic Theory, Vol. 23. AMS Bookstore (2002). | MR | Zbl

[2] Brin (M.) and Stuck (G.).— Introduction to dynamical systems, Cambridge University Press, (2002). | MR

[3] Burns (K.) and Gelfert (K.).— Lyapunov spectrum for geodesic flows of rank 1 surfaces, Discrete Contin. Dyn. Syst. 34, no. 5, p. 1841-1872 (2014). | MR

[4] Burns (K.) and Matveev (V. S.).— Open problems and questions about geodesics, arXiv preprint arXiv:1308.5417 (2013).

[5] Cao (J.) and Xavier (F.).— A closing lemma for flat strips in compact surfaces of non-positive curvature, (2008).

[6] Eberlein (P.).— When is a geodesic flow of Anosov type? I, Journal of Differential Geometry 8.3, p. 437-463 (1973). | MR | Zbl

[7] Eberlein (P.).— Geodesic flows in manifolds of nonpositive curvature, In Proceedings of Symposia in Pure Mathematics, vol. 69, p. 525-572. Providence, RI; American Mathematical Society; (1998), (2001). | MR | Zbl

[8] Eberlein (P.) and O’Neill (B.).— Visibility manifolds, Pacific Journal of Mathematics 46, no. 1, p. 45-109 (1973). | MR | Zbl

[9] Katok (A.) and Hasselblatt (B.).— Introduction to the modern theory of dynamical systems, Vol. 54. Cambridge university press (1997). | MR | Zbl

[10] Rodriguez Hertz (F.).— On the geodesic flow of surfaces of nonpositive curvature, arXiv preprint math/0301010 (2003).

[11] Ruggiero (R.).— Flatness of Gaussian curvature and area of ideal triangles, Bul. Braz. Math. Soc. 28, 1 p. 73-87 (1997). | MR | Zbl

Cited by Sources: